MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT015
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned.Product history records were reviewed and the documentation indicated the product met release criteria.The product investigation could not identify a root cause for the reported complaint.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Information was provided that the a company lens 22.0 diopter, (1.5 extended depth of focus) lens was replaced with a third party, 22.0 diopter, monofocal lens model.The product was not returned for evaluation.No additional information has been provided at this time.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Following the cataract surgery with intraocular lens (iol) implant procedure, the patient expressed that the light spreading when looking at the light source was resolved however complained of blurry vision when she sees a distance of more than 1 meter.The patient's visual acuity was 0.4.Additional information has been received and stated that, previously reported product serial number was wrong and correct serial number was provided.
 
Additional Manufacturer Narrative
Correction g.3: supplemental medical device report (smdr) # 01 is being filed to correct the g.3 date on the initial report, filed earlier.Incorrect date of 20-sep-2022 is being corrected to 17-nov-2022.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The lens was returned positioned incorrectly in the non-company lens case inside a small plastic bag.Solution was dried on the lens.The optic was cut into three pieces.One haptic was cut from the optic at the gusset area.The haptic was returned in the lens case.A power and resolution test could not be conducted with the returned lens due to the extreme lens damage.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Associated product information was not provided.The explanted lens was returned cut into several pieces, typical of damage created to help facilitate a lens removal from the eye.A power and resolution retest could not be conducted due to the extremely damaged returned condition.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The exchange of a multifocal company lens to a monofocal (diopter unknown) may suggest that the final replacement lens model was an improved selection for this patient's vision needs or preferences.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15967388
Report Number1119421-2022-02633
Device Sequence Number20221279
Product Code POE
UDI-Device Identifier00380652421270
UDI-Public00380652421270
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/10/2026
Device Model NumberDFT015
Device Lot Number15201224
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/20/2022
Supplement Date Received by Manufacturer01/09/2023
02/08/2023
Initial Report FDA Received Date12/13/2022
Supplement Report FDA Received Date01/10/2023
03/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
THIRD-PARTY SINGLE-FOCAL IOL
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown